Alert archive / Arizona / Wind Advisories in 2019

Wind Advisory 6, NWS Tucson, AZ

April 28, 20196 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Apr 28, 2019, 1:04 PM MST for 6 counties in Arizona. It took effect at Apr 29, 2019, 12:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2019, 1:04 PM MST (20:04 UTC)
In effect from
Apr 29, 2019, 12:00 PM MST
Expired
Apr 29, 2019, 7:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 8.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2019-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2019-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

230 
WWUS75 KTWC 282004
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
104 PM MST Sun Apr 28 2019

AZZ503-504-507>509-511>514-291200-
/O.NEW.KTWC.WI.Y.0006.190429T1900Z-190430T0200Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Nogales, Green Valley, Vail, 
Sierra Vista, Benson, Chiricahua NM, Bisbee, Canelo Hills, 
Madera Canyon, Mount Lemmon, and Summerhaven
104 PM MST Sun Apr 28 2019

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST MONDAY...

The National Weather Service in Tucson has issued a Wind
Advisory, which is in effect from noon to 7 PM MST Monday. 

* IMPACTS...Difficult driving conditions, especially for larger
  vehicles traveling along roads with crosswinds. Light, unsecured
  objects may become airborne.

* TIMING...Strong and gusty winds developing late Monday morning
  with the strongest winds Monday afternoon then diminishing
  Monday evening.

* WINDS...Southwest 20 to 30 mph with gusts near 45 mph.

* For a detailed view of the hazard area...visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater
are expected in the valleys...or 35 mph or greater above
5000 feet. Higher gusts are also likely. This could make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
697 
WWUS75 KTWC 290825
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
125 AM MST Mon Apr 29 2019

AZZ503-504-507>509-511>514-291630-
/O.EXT.KTWC.WI.Y.0006.190429T1900Z-190430T0300Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Nogales, Tucson, Green Valley, Vail, 
Sierra Vista, Benson, Willcox, Mount Graham, Chiricahua NM, 
Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, 
and Summerhaven
125 AM MST Mon Apr 29 2019

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING...

* IMPACTS...Difficult driving conditions, especially for larger
  vehicles traveling along roads with crosswinds. Light, unsecured
  objects may become airborne. 

* TIMING...Strong and gusty winds developing late this morning
  with the strongest winds this afternoon. Winds diminishing
  during the evening hours. 

* WINDS...Southwest 25 to 35 mph with gusts near 45 mph.

* For a detailed view of the hazard area...visit weather.gov/Tucson
  and click on the Detailed Hazards Icon 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater
are expected in the valleys...or 35 mph or greater above
5000 feet. Higher gusts are also likely. This could make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
339 
WWUS75 KTWC 291551
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
851 AM MST Mon Apr 29 2019

AZZ503-504-507>509-511>514-300200-
/O.EXT.KTWC.WI.Y.0006.190429T1900Z-190430T0200Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Nogales, Tucson, Green Valley, Vail, 
Sierra Vista, Benson, Willcox, Mount Graham, Chiricahua NM, 
Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, 
and Summerhaven
851 AM MST Mon Apr 29 2019

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING...

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. 

* TIMING...Strong and gusty winds developing late this morning
  with the strongest winds this afternoon. Winds diminishing early
  this evening. 

* WINDS...Southwest 25 to 35 mph with gusts near 45 mph.

* For a detailed view of the hazard area...visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater
are expected in the valleys...or 35 mph or greater above
5000 feet. Higher gusts are also likely. This could make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
549 
WWUS75 KTWC 292154
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
254 PM MST Mon Apr 29 2019

AZZ503-504-507>509-511>514-300200-
/O.CON.KTWC.WI.Y.0006.000000T0000Z-190430T0200Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Nogales, Tucson, Green Valley, Vail, 
Sierra Vista, Benson, Willcox, Mount Graham, Chiricahua NM, 
Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, 
and Summerhaven
254 PM MST Mon Apr 29 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. 

* TIMING...Strong and gusty winds the rest of this afternoon
  followed by diminishing winds early this evening. 

* WINDS...Southwest 25 to 35 mph with gusts near 45 mph.

* For a detailed view of the hazard area...visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater
are expected in the valleys...or 35 mph or greater above
5000 feet. Higher gusts are also likely. This could make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
449 
WWUS75 KTWC 300207
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
707 PM MST Mon Apr 29 2019

AZZ503-504-507>509-511>514-300315-
/O.EXP.KTWC.WI.Y.0006.000000T0000Z-190430T0200Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Nogales, Tucson, Green Valley, Vail, 
Sierra Vista, Benson, Willcox, Mount Graham, Chiricahua NM, 
Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, 
and Summerhaven
707 PM MST Mon Apr 29 2019

...WIND ADVISORY HAS EXPIRED...

Gusty winds will continue to diminish in speed this evening. Thus,
the advisory was allowed to expire on time. 

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 28, 4:20 AM MST, 8 hours 44 minutes earlier.

Area forecast discussion, Apr 28, 4:20 AM MST, 8 hours 44 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
420 AM MST Sun Apr 28 2019

.SYNOPSIS...Dry conditions with warmer than normal temperatures
Sunday. A low pressure system will move across the area Monday. This
system will bring strong and gusty winds, patchy blowing dust, and
isolated to scattered showers with a few thunderstorms. Cooler
temperatures areawide Tuesday with lingering showers across the
White Mountains. Dry conditions with a warming trend Wednesday into
Friday.

&&

.DISCUSSION...Thin high clouds passing through as upper ridge
continues to weaken overhead. Still looking at a warm late April
day with highs running 5-7 degrees above normal.

Satellite imagery this morning also showed a closed upper low
around 30N/128W or about 1000 miles west of Tucson. This system
will be near the southern California coast tonight and then open
up and lift across Arizona on Monday into Tuesday morning. Main
impacts from this system will bring strong gusty winds on Monday,
where wind advisories may need to be hoisted by later shifts, and
a chance of showers and thunderstorms starting later tonight west
of Tucson and then mainly north and northeast of Tucson Monday
into Tuesday morning. Patchy blowing dust also possible on Monday.

Dry westerly flow Wednesday through Friday although latest
GFS/GEFS show a back door cold front bringing an increase in
moisture along the AZ/NM border. Can't rule out a few showers,
thus have very low end PoPs for Friday far eastern areas.

Cooler temperatures Monday and Tuesday then warming trend through
next weekend.

&&

.AVIATION...Valid through 29/12Z.
Scattered thin high clouds above 20k ft AGL. Surface wind this
afternoon wly/nwly 5-15 kts with gusts near 20 kts otherwise
variable in direction mainly under 10 kts at other times. Aviation
discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Expect strong and gusty winds Monday as a weather
system moves eastward across southeast Arizona. Localized Red Flag
Warning criteria may occur Monday afternoon and early Monday
evening, mostly near the New Mexico state line. This system will
also bring isolated to scattered showers with a slight chance of
thunderstorms, particularly west to northeast of Tucson. Otherwise,
dry conditions into next Saturday. After the wind event Monday, some
occasional gusts will occur during the afternoon hours Tuesday
through Thursday due to daytime heating. Somewhat stronger winds
should return next Friday and Saturday.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...None.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 1:09 PM MSTRed Flag WarningTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz30 hr

Nearby

Wind Advisories in Arizona, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.